Kidney pain during chemo

I'm halfway through chemo and not having too many major symptoms, except for exhaustion/achiness in the week after treatment, but I have a permanent dull ache in my kidneys and sometimes twinges of pain. This lasted all the way through my last cycle - I thought yesterday's treatment might be delayed but my kidney function tests were good enough for it to go ahead. But they're obviously overworking/suffering. Can anyone offer any useful tips on how to look after my kidneys?

2 Replies

oldestnewest
  • I know this is pretty obvious but have you told your doctor? Are you having cisplatin, ifosfamide or one of the drugs which hits the kidneys? When I was on cisplatin I was given loads of fluids and encouraged to drink as much as possible. But the most important thing is to bug your doctor until they pay attention! Hope the chemo goes ok.

  • Hi Rachelp

    I've had 4 cycles of chemo and I found that a lot of the twinges and more serious abdominal pains reduced after the first 3 but the tiredness was worse after the 4th. I suffered only a few of the side effects I was warned about but two (tinnitus and wobbly balance) which came as a surprise. I think it's that we all react differently. I also found myself quite thirsty so drank lots more than normal - perhaps a hint to my body that my kidneys needed extra help.

    It's good that your kidney function tests are proving good enough so keep positive - it will be worth it. I wish you luck.

    Jan

You may also like...